Alert archive / California / Wind Advisories in 2009
Wind Advisory 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 4, 2009, 3:35 AM PST for Los Angeles County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 3:35 AM PST (11:35 UTC)
- Expired
- Jan 4, 2009, 3:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 041135 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 335 AM PST SUN JAN 4 2009 ...GUSTY WINDS OVER THE MOUNTAINS...VALLEYS AND THE VENTURA COUNTY THROUGH MID AFTERNOON... .HIGH PRESSURE OVER NEVADA HAS CREATED A MODERATE OFFSHORE GRADIENT THIS MORNING. THIS ALONG WITH INCREASED LOW LEVEL FLOW WILL COMBINE TO CREATE ADVISORY LEVEL WINDS THROUGH MID AFTERNOON. CAZ053-054-041745- /O.NEW.KLOX.WI.Y.0001.090104T1135Z-090104T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 335 AM PST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. FOR NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-045-041745- /O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/ VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- 335 AM PST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-041745- /O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/ SANTA CLARITA VALLEY- 335 AM PST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ547-041745- /O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- 335 AM PST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS STRONGEST IN THE FAR NORTHWESTERN PORTION OF THE VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-041745- /O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 335 AM PST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
2 follow-up statements
000 WWUS76 KLOX 041714 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 914 AM PST SUN JAN 4 2009 ...GUSTY WINDS OVER THE MOUNTAINS...VALLEYS AND THE VENTURA COUNTY COAST THROUGH MID AFTERNOON... .HIGH PRESSURE OVER NEVADA HAS CREATED A MODERATE OFFSHORE GRADIENT THIS MORNING. THIS ALONG WITH INCREASED LOW LEVEL FLOW WILL COMBINE TO CREATE ADVISORY LEVEL WINDS THROUGH MID AFTERNOON. CAZ053-054-042300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 914 AM PST SUN JAN 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. FOR NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH... STRONGEST THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-045-042300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/ VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- 914 AM PST SUN JAN 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. FOR NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-042300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/ SANTA CLARITA VALLEY- 914 AM PST SUN JAN 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. FOR NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ547-042300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- 914 AM PST SUN JAN 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. FOR NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS STRONGEST IN THE FAR NORTHWESTERN PORTION OF THE VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-042300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 914 AM PST SUN JAN 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. FOR NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
000 WWUS76 KLOX 042302 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 302 PM PST SUN JAN 4 2009 ...WIND ADVISORY HAS EXPIRED... .OFFSHORE WINDS WILL CONTINUE TO SLOWLY SUBSIDE LATE THIS AFTERNOON AND EVENING...ALLOWING THE WIND ADVISORY TO EXPIRE. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE BELOW AND THROUGH PASSES AND CANYONS. CAZ040-045-046-053-054-088-547-050015- /O.EXP.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/ VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- 302 PM PST SUN JAN 4 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 9:05 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 3, 9:05 PM PST, 6 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 PM PST SAT JAN 3 2009 .SHORT TERM (TONIGHT-TUE)...A BROAD UPPER TROF OVER SRN CA HAS DISSIPATED THE MARINE LAYER AND ITS ASSOCIATED CLOUDS DUE TO COLD AIR MOVING IN AT LOWER LEVELS OF THE ATMOSPHERE THIS AFTERNOON AND THIS EVENING. EVEN SO...SOME LOWER TO MID LEVEL MOISTURE HAS LINGERED WITH MAINLY SOME ALTOCU MOVING INTO THE REGION FROM THE E AND NE. HOWEVER...LOW CLOUDS WERE BANKED UP ALONG THE N MTN SLOPES WHICH SHOULD CONTINUE OVERNIGHT. JUST PARTLY CLOUDY CONDITIONS SHOULD PREVAIL OVER MOST OF THE REGION TONIGHT...ALTHO SOME LOW CLOUDS WILL AFFECT THE SLO INTERIOR VALLEYS OVERNIGHT. GUSTY NE WINDS HAVE DEVELOPED OVER THE L.A. MTNS AND SHOULD SPREAD TO LOWER LEVELS OVERNIGHT OVER VTU/L.A. COUNTIES AND COULD APPROACH ADVISORY LEVELS BELOW AND THRU THE PASSES AND CANYONS. THE UPPER TROF WILL LINGER OVER SRN CA SUN THEN MOVE E INTO ARIZONA AND NEW MEXICO SUN NIGHT AND MON AS A BROAD UPPER HIGH BUILDS OFF THE W COAST. THE UPPER HIGH WILL PERSIST OFF THE COAST THRU TUE WITH A BROAD NW FLOW ALOFT OVER SRN CA. A DISSIPATING COLD FRONT MAY BRING A FEW SHOWERS TO SLO/SBA COUNTIES MON AFTERNOON AND EVENING...OTHERWISE DRY WEATHER IS EXPECTED ACROSS THE DISTRICT THRU TUE. GUSTY NE WINDS WILL LINGER SUN MORNING OVER PORTIONS OF VTU/L.A. COUNTIES...WITH WEAKER NE WINDS EXPECTED SUN NIGHT INTO MON MORNING. N WINDS ARE EXPECTED TO DEVELOP OVER THE SBA/VTU/L.A. MTNS MON NIGHT INTO TUE MORNING..WITH WINDS NEAR ADVISORY LEVELS ESPECIALLY ALONG THE I-5 CORRIDOR IN NW L.A. COUNTY. TEMPS OVER THE REGION ARE EXPECTED TO REMAIN A FEW DEGREES BELOW NORMAL THRU THE PERIOD. ...FROM PREVIOUS DISCUSSION... .LONG TERM (WED-SAT)...DRY AND WARMER CONDITIONS EXPECTED THE REMAINDER OF THE WEEK WITH INCREASING OFFSHORE FLOW. PRESSURE GRADIENTS WILL PEAK FRIDAY AND SATURDAY, AND CONTINUE INTO SUNDAY AS WELL, WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. BY SATURDAY MOST LOWER ELEVATION LOCATIONS SHOULD BE IN THE LOW TO MID 70S. ALTHOUGH SURFACE GRADIENTS ARE STRONG, UPPER SUPPORT IS MARGINAL FOR GUSTY WINDS. && .AVIATION...04/0500Z...GENERALLY VFR CONDITIONS SHOULD PREVAIL AT MOST TAF SITES THRU SUN EVENING...ALTHO SOME MVFR VSBYS DUE TO FOG MAY AFFECT THE AIRFIELDS AT TIMES OVERNIGHT INTO SUN MORNING. LOW CLOUDS AND MVFR CONDITIONS MAY AFFECT KPRB LATER TONIGHT INTO SUN MORNING AS WELL. AS NE CANYON WINDS INCREASE OVERNIGHT INTO SUN MORNING...IT WILL NOT BE OUT OF THE QUESTION TO HAVE SOME LLWS DEVELOP AROUND KBUR AND KVNY. FOR KLAX...HI CONFIDENCE VFR CONDITIONS WILL PREVAIL THRU SUN EVENING...ALTHO SLIGHT CHANCE MVFR VSBYS MAY AFFECT THE AIRFIELD LATE TONIGHT AND SUN MORNING. NO WIND ISSUES ARE EXPECTED. FOR KBUR...HI CONFIDENCE VFR CONDITIONS WILL PREVAIL THRU SUN EVENING...ALTHO SLIGHT CHANCE MVFR VSBYS MAY AFFECT THE AIRFIELD LATE TONIGHT AND SUN MORNING. LOCAL LLWS CONDITIONS WILL BE POSSIBLE LATE TONIGHT AND SUN MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 3, 6:00 AM PST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT JAN 3 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A WEAK STORM SYSTEM WILL BRING A SLIGHT CHANCE TO A CHANCE OF LIGHT SHOWERS AND DRIZZLE OVER THE AREA. IN THE MOUNTAINS...RAIN MAY MIX WITH SNOW ABOVE 4500 FEET AND TURN TO ALL SNOW ABOVE 5500 FEET. MOTORISTS ARE URGED TO EXERCISE CAUTION AS VERY LITTLE PRECIPTATION IS OCCURRING WITH THE SYSTEM AND COULD MIX WITH OIL ON THE PAVEMENT TO CREATE SLICK ROAD SURFACES. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM IS EXPECTED MOVE OVER THE AREA TO START THE WORK WEEK POSSIBLY BRINGING PRECIPITATION TO THE CENTRAL COAST AND GUSTY WINDS TO THE I-5 CORRIDOR AND SOUTHERN SANTA BARBARA COUNTY. HALL
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.